MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558460
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem; however, there was a pinhole in the distal section on the body of the balloon, which does confirm the reported event of the balloon could not be inflated.Based on the available information, it is possible that factors encountered during the procedure, such as interaction with the scope or any other surface causing friction during the insertion of the balloon, causing the balloon pinhole during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the ampulla of vater during a cre balloon sphincteroplasty procedure performed on (b)(6) 2021.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon could not be inflated.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon has a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11855909
Report Number3005099803-2021-02254
Device Sequence Number19088032
Product Code FDT
UDI-Device Identifier08714729339397
UDI-Public08714729339397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberM00558460
Device Catalogue Number5846
Device Lot Number0023629484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight79